Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 1, 2010, 8:49 PM CDT for Webster County, Mississippi. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2010, 8:49 PM CDT (01:49 UTC)
- Expired
- May 1, 2010, 9:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 84 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 8:50 PM CDT | TSTM WND DMG | N Eupora, MS | MULTIPLE TREES DOWN IN EUPORA AND JUST OUTSIDE CITY LIMITS. |
| May 1, 8:57 PM CDT | TSTM WND GST 60 | 2 Nw Clarkson, MS | 60 MPH GUST ALONG WITH DIME SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3084 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 6.8
- Supercell composite
- 25.5
The text
As transmitted, in the capitals the NWS used until 2016.
151
WUUS54 KJAN 020149
SVRJAN
MSC155-020215-
/O.NEW.KJAN.SV.W.0113.100502T0149Z-100502T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
849 PM CDT SAT MAY 1 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 915 PM CDT
* AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EUPORA MOVING NORTH AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLARKSON...BELLEFONTAINE...CUMBERLAND AND EMBRY BY 855 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3358 8906 3355 8913 3348 8940 3373 8936
3374 8903
TIME...MOT...LOC 0149Z 202DEG 58KT 3354 8925
$$
MME2 follow-up statements
142
WWUS54 KJAN 020152
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
852 PM CDT SAT MAY 1 2010
MSC155-020215-
/O.CON.KJAN.SV.W.0113.000000T0000Z-100502T0215Z/
WEBSTER MS-
852 PM CDT SAT MAY 1 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR WEBSTER COUNTY...
AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EUPORA MOVING NORTH AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MANTEE BY 905 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3358 8906 3355 8913 3348 8940 3373 8936
3374 8903
TIME...MOT...LOC 0152Z 202DEG 58KT 3359 8923
$$
MME626
WWUS54 KJAN 020206
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
906 PM CDT SAT MAY 1 2010
MSC155-020216-
/O.EXP.KJAN.SV.W.0113.000000T0000Z-100502T0215Z/
WEBSTER MS-
906 PM CDT SAT MAY 1 2010
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY WILL EXPIRE AT
915 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING WAS MOVING
NORTH OF THE AREA AND THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3358 8906 3355 8913 3348 8940 3373 8936
3374 8903
TIME...MOT...LOC 0206Z 202DEG 58KT 3380 8913
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 7:50 PM CDT, 59 minutes earlier.
Area forecast discussion, May 1, 7:50 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT SAT MAY 1 2010
...SEVERE THUNDERSTORM AND HEAVY RAIN RISK CONTINUES FOR PORTIONS OF
THE REGION THROUGH SUNDAY...
.UPDATE...TREND OF VIGOROUS SEVERE CONVECTION BEING TIED TO FRONTAL
FORCING CONTINUES. MAIN DRIVER OF WEAKER CONVECTION OVER OUR AREA IS
MASSIVE GULF MOISTURE TRANSPORT AND SUBTLE ISENTROPIC LIFT. THIS
LATTER MECHANISM IS RESPONSIBLE FOR BAND OF SHOWERS AND EMBEDDED
STORMS EXTENDING NORTH OVER (AND GENERALLY TRAINING OVER) THE I-55
CORRIDOR. 00Z JAN SOUNDING SHOWS SHEAR HAS GOTTEN QUALITATIVELY MORE
CONDUCIVE FOR ORGANIZED SEVERE THUNDERSTORMS...BUT TEMPERATURES AT
ROUGHLY 20KT FEET HAVE WARMED TO -5 C. SO...WHILE ML CAPES OVER MOST
OF THE AREA STILL REMAIN AT LEAST 1000 J/KG THESE RELATIVELY WARM
MID LEVEL TEMPS WILL PROBABLY KEEP SEVERE THUNDERSTORM COVERAGE
ISOLATED ACROSS MOST OF THE AREA THROUGH THE EVENING.
BUT THE STORY IS A LITTLE DIFFERENT TO OUR NORTHWEST (AND ACROSS THE
CWA'S VERY NORTHWEST PERIPHERY). HERE...MID LEVEL TEMPS ARE SOME 4
TO 5 C COLDER AND THE PROXIMITY OF BETTER LOW LEVEL FORCING (DUE TO
A LOW SPINNING UP OVER THE ARKLATEX) HAS RESULTED IN ZONE OF HIGH
SEVERE WEATHER POTENTIAL. THUS FAR THE STORMS IN THIS ZONE HAVE
REMAINED NORTHWEST OF THE ARKLAMISS AND APPEAR TO CONTINUE REMAINING
OUT OF THE AREA THROUGH AT LEAST THE NEXT 2 TO 3 HOURS. BUT WE ARE
EXPECTING THE STATUS QUO TO CHANGE OVERNIGHT AS THE MENTIONED
DEVELOPING LOW IN THE ARKLATEX SHIFTS NORTH AND BEGINS TO DRAG A
COLD FRONT SLOWLY INTO THE FAR WESTERN CWA BY DAYBREAK. FORCING
FOUND ALONG THE FRONT GIVES CONFIDENCE OF A GREATER COVERAGE OF
THUNDERSTORMS IN WESTERN ZONES LATE TONIGHT. SEVERE WEATHER
POTENTIAL WILL CONTINUE AS WELL...BUT IS NOT EXPECTED TO BE AS HIGH
AS WHAT IS BEING REALIZED RIGHT NOW OVER CENTRAL AND EASTERN
ARKANSAS.
I HAVE UPDATED TO FORECAST TO TRY TO CATCH CONVECTIVE TRENDS BETTER
THROUGH THE REST OF THE NIGHT. THE GOING FLASH FLOOD WATCH FOR AREAS
ALONG AND NORTH OF A BASTROP...TO YAZOO CITY...TO COLUMBUS LINE
LOOKS ADEQUATE CONSIDERING EXPECTATIONS AND ANTECEDENT RAINFALL. I
WILL ALSO UPDATE HWO...ZONES AND GRIDS TO CONCENTRATE SEVERE
THUNDERSTORM POTENTIAL LATER TONIGHT IN WESTERN ZONES...ALTHOUGH NOT
DISCOUNTING A SLIGHT RISK OF SEVERE WEATHER ELSEWHERE THROUGH THE
NIGHT. /BB/
&&
.PREV DISCUSSION... /ISSUED 445 PM CDT SAT MAY 1 2010/
SHORT TERM...SHORTWAVE LIFTING FROM NE TX INTO AR DURING THE LATE
AFTERNOON AND EVENING WILL BE ASSOCIATED WITH INCREASING UPPER
DIVERGENCE OVER DELTA AREAS AND INCREASING LOW LEVEL CONVERGENCE AS
THE SURFACE LOW LIFTS NEWD ACROSS AR. GFS/EURO SUGGEST A SECOND
SMALL WAVE LIFTING INTO NERN AR/NWRN MS AROUND MIDNIGHT. CAPE VALUES
ARE FORECAST TO DECREASE SOMEWHAT TONIGHT BUT WILL REMAIN
SUFFICIENTLY UNSTABLE UNTIL THE FRONT PASSES TO MAINTAIN THE CHANCE
OF HEALTHY CONVECTION. DEEP LAYER SHEAR PERSISTS AND SURFACE
DEWPOINTS WILL REMAIN IN THE 70S. THESE PARAMETERS WILL MAINTAIN THE
RISK OF SEVERE STORMS TONIGHT...PARTICULARLY OVER WRN/NWRN ZONES.
PRECIPITABLE WATER VALUES WILL BE HIGH ACROSS THE AREA AND FLOODING
CONCERNS REMAIN. THE 18Z SOUNDING AT JAN SHOWED PWATS AT 2.02
INCHES...ALTHOUGH IT WAS PROBABLY AFFECTED BY UPPER MOISTURE FROM
CONVECTIVE DEBRIS AT THAT TIME. HOWEVER IT DEMONSTRATES THE
POTENTIAL FOR PWATS AOA 2 INCHES FOR THE REGION. CONSIDERED
EXTENDING THE FLASH FLOOD WATCH A BIT FARTHER S OVER WRN ZONES BUT
SRN EXTENT OF CURRENT WATCH LOOKS OK CONSIDERING THE LACK OF RAIN
FATHER S TODAY AND THE FACT THAT BETTER FORCING AND HIGHER CHANCES
OF STRONG CONVECTION AND HEAVY RAIN WILL EXIST OVER OVER NWRN ZONES.
THE RISK OF FLOODING WILL CONTINUE FOR ANY GIVEN AREA UNTIL THE
BOUNDARY CLEARS IT. AM CONCERNED ABOUT THE POTENTIAL FOR FLOODING
RAINFALL OVER ERN ZONES SUNDAY WHEN MODELS ARE IN GENERAL AGREEMENT
THAT A MOISTURE PLUME WILL SHIFT EWD TOMORROW. THEY ALSO SHOW
INCREASING VERTICAL MOTION/UPPER DIVERGENCE SUNDAY AS WAVES LIFT
INTO THE AREA AND THE SURFACE BOUNDARY EDGES EWD. FLASH FLOOD
GUIDANCE REMAINS RELATIVELY HIGH SO WILL NOT EXTEND THE FLASH FLOOD
WATCH INTO THE EAST AT THIS TIME. IF LATER FORECASTS INDICATE
STRONGER UPPER FORCING THEN THE WATCH MAY HAVE TO BE ENLARGED.
WEAK WAVES POSSIBLY SWINGING THROUGH WRN ZONES SUNDAY BEFORE
STRONGER FORCING MOVES IN SUNDAY NIGHT INTO MONDAY. THE BOUNDARY
EDGES EWD INTO WRN MS/NWRN LA EARLY SUNDAY. THE PROGRESSION OF THE
BOUNDARY WILL BE DIFFICULT TO PINPOINT AS SURFACE WAVES LIFT NWD
ALONG THE FRONT. GFS/EURO IN GENERAL AGREEMENT THAT BOUNDARY WILL
PIVOT NEAR THE NATCHEZ TRACE CORRIDOR LATE SUNDAY AND EXTEND IN THE
GENERAL AREA FROM SRN MS THROUGH ECNTRL ZONES BY MONDAY MORNING
BEFORE DEVELOPING A WARM FRONT ACROSS SRN MS OR FARTHER S MONDAY
NIGHT.
THE MAIN TROUGH IS NOW FORECAST TO MOVE ACROSS NE TX MONDAY NIGHT
INTO THE FORECAST AREA TUESDAY BUT MODELS DISAGREE SIGNIFICANTLY ON
TIMING AND STRENGTH OF THE TROUGH WHEN IT CROSSES THE ARKLAMISS. THE
GFS SWINGS A WEAKER OPEN TROUGH THROUGH MOST OF THE FORECAST AREA BY
18Z TUE WHILE THE EURO MAINTAINS A STRONGER CLOSED LOW RIGHT OVER
THE AREA AT 00Z WED.
AS FAR AS MOS GUIDANCE IS CONCERNED...GENERALLY INCREASED POPS
TONIGHT AND SUNDAY...MATCHING CLOSER TO SLIGHTLY HIGHER CURRENT
FORECAST. FOLLOWED WETTER MAV POPS FOR MONDAY AND MONDAY NIGHT DUE
TO THE UNCERTAINTY OF THE BOUNDARY POSITION AND OUR POSITION EAST OF
THE UPPER TROUGH. ALSO CUT MOS HIGHS A FEW DEGREES OVER WRN ZONES
FOR MONDAY.
LONG TERM...THE MID LEVEL LOW WILL MOVE EAST OF THE FORECAST AREA
BY TUESDAY NIGHT. THIS WILL START A DRY PERIOD THAT WILL LAST
THROUGH THURSDAY. MODELS BRING ANOTHER COLD FRONT SOUTH INTO THE
REGION ON FRIDAY SO WILL CONTINUE THE CHANCE OF SHOWERS AND
THUNDERSTORMS LATE IN THE WEEK INTO NEXT WEEKEND.
EXPECT LOWER TO MIDDLE 80S HIGHS THROUGH THE WEEK. SOME GUIDANCE IS
APPROACHING 90 DEGREES MID WEEK BUT WILL NOT GO THAT HIGH FOR NOW.
THE COLD FRONTAL PASSAGE LATE IN THE WEEK WILL LOWER HIGHS BACK TO
NEAR 80 FOR NEXT WEEKEND./SCW/
&&
.AVIATION...OCCASIONAL CLUSTERS OF SHRA AND TSRA WILL AFFECT ALL TAF
SITES OVER THE NEXT 24 HOURS. TEMPORARY CIG AND VSBY REDUCTIONS TO
IFR OR LIFR WILL OCCUR IN BRIEF PERIODS OF +SHRA AND +TSRA. SCT
SEVERE TS ARE ALSO EXPECTED ACROSS THE AREA...WITH THE POTENTIAL FOR
DAMAGING WINDS...LARGE HAIL...AND TORNADOES. OTHERWISE...IFR TO MVFR
CIGS AND MVFR VSBYS ARE EXPECTED OUTSIDE OF CONVECTIVE ACTIVITY.
OUTSIDE OF TS ACTIVITY...SOUTHERLY TO SSELY WINDS WILL GUST TO 20-30
KTS THIS AFTERNOON AND EVENING...AND AGAIN DURING THE DAY SUNDAY.
/DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 79 65 83 / 75 100 83 41
MERIDIAN 74 80 67 82 / 57 98 94 58
VICKSBURG 74 80 63 84 / 77 99 56 32
HATTIESBURG 74 81 71 80 / 67 90 94 68
NATCHEZ 73 80 67 84 / 79 88 53 39
GREENVILLE 71 78 58 84 / 98 84 52 20
GREENWOOD 73 78 57 84 / 98 98 62 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR MSZ018-019-025>037-
040>042.
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR LAZ007>009.
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR ARZ074-075.
&&
50/03/SCW/DLHazardous weather outlook, May 1, 2:45 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SAT MAY 1 2010 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-034-040-041-021945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA- SHARKEY- 245 PM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH SUNDAY MORNING. TORNADOES...A COUPLE OF WHICH COULD BE STRONG...ALONG WITH HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WIND GUSTS TO 70 MPH...WILL BE THE RISK WITH ANY SEVERE STORMS. THE GREATEST RISK OF SEVERE STORMS WILL BE FROM 6 PM TO 4 AM ACROSS THE REGION. IN ADDITION TO THE RISK OF SEVERE WEATHER...THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME AREAS THROUGH SUNDAY MORNING. THIS WILL RESULT IN A RISK OF FLASH FLOODING...AND A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE DELTA REGION THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THROUGH SUNDAY MORNING. LAZ024>026-MSZ025>029-032-035>037-042>044-047>050-053>055-059>063- 021945- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CHOCTAW-HUMPHREYS-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 245 PM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT. HAIL TO THE SIZE OF QUARTERS...DAMAGING WINDS TO 60 MPH...AND A FEW TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORMS THIS EVENING. AFTER MIDNIGHT...THE THREAT OF SEVERE WEATHER WILL INCREASE...AND THE RISK FOR SCATTERED SEVERE STORMS WILL CONTINUE THROUGH THE DAY SUNDAY. TORNADOES...DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. IN ADDITION TO THE RISK OF SEVERE WEATHER...THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME AREAS THROUGH SUNDAY. THIS WILL RESULT IN A RISK OF FLASH FLOODING...WITH THE GREATEST RISK ALONG AND NORTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THROUGH SUNDAY. MSZ030-031-033-038-039-045-046-051-052-056>058-064>066-072>074- 021945- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 245 PM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. HAIL TO THE SIZE OF QUARTERS...DAMAGING WINDS TO 60 MPH...AND A FEW TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORMS THIS EVENING. THE THREAT OF SEVERE WEATHER WILL INCREASE SUNDAY MORNING...AND THE RISK FOR SCATTERED SEVERE STORMS WILL CONTINUE THROUGH THE DAY SUNDAY. TORNADOES...DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. IN ADDITION TO THE RISK OF SEVERE WEATHER...THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME AREAS THROUGH SUNDAY. THIS WILL RESULT IN A RISK OF FLASH FLOODING...WITH THE GREATEST RISK ALONG AND NORTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE RISK OF FLASH FLOODING AND A FEW SEVERE STORMS WILL CONTINUE THROUGH SUNDAY NIGHT AS THE FRONTAL SYSTEM RESPONSIBLE FOR THE INCLEMENT WEATHER PUSHES SLOWLY EAST. THIS RISK SHOULD COME TO AN END BY MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH SUNDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Special weather statement, May 1, 3:18 PM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 318 PM CDT SAT MAY 1 2010 MSZ049-050-012050- RANKIN MS-SCOTT MS- 318 PM CDT SAT MAY 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF PELAHATCHIE AT 318 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN SCOTT AND EAST CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MRM
Special weather statement, May 1, 4:16 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 416 PM CDT SAT MAY 1 2010 MSZ037-038-044-045-012145- LEAKE MS-NESHOBA MS-ATTALA MS-WINSTON MS- 416 PM CDT SAT MAY 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF CARTHAGE AT 416 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN WINSTON...SOUTHEASTERN ATTALA...NORTHWESTERN NESHOBA AND EASTERN LEAKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MRM
Special weather statement, May 1, 4:51 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 451 PM CDT SAT MAY 1 2010 MSZ032-037-038-045-012220- NESHOBA MS-CHOCTAW MS-ATTALA MS-WINSTON MS- 451 PM CDT SAT MAY 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 15 MILES SOUTHWEST OF CENTER RIDGE AT 450 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WINSTON...SOUTHEASTERN ATTALA...SOUTHEASTERN CHOCTAW AND NORTH CENTRAL NESHOBA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MRM
Special weather statement, May 1, 7:47 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 747 PM CDT SAT MAY 1 2010 MSZ037-043-044-050-020125- SCOTT MS-MADISON MS-LEAKE MS-ATTALA MS- 747 PM CDT SAT MAY 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF FARMHAVEN AT 747 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN ATTALA...WESTERN LEAKE...NORTHEASTERN MADISON AND EXTREME NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, May 1, 8:03 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 803 PM CDT SAT MAY 1 2010 MSZ049-050-020135- RANKIN MS-SCOTT MS- 803 PM CDT SAT MAY 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER BRANCH AT 804 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN SCOTT AND NORTHEASTERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, May 1, 8:38 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 838 PM CDT SAT MAY 1 2010 MSZ029-032-020210- WEBSTER MS-CHOCTAW MS- 838 PM CDT SAT MAY 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF CHESTER AT 838 PM CDT...MOVING NORTHEAST AT 60 MPH. PEOPLE IN NORTHERN CHOCTAW AND SOUTH CENTRAL WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:00 PM CDT | River Flood Warning | JAN | Clay | 62 hr |
| May 1, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 40 min |
| May 1, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 33 min |
| May 1, 8:30 PM CDT | Tornado Warning | JAN | Leake, Scott | 12 min |
| May 2, 1:53 AM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 38 min |
| May 2, 7:34 AM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 28 min |
| May 2, 7:48 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 117 min |
| May 2, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 60 min |
| May 2, 8:34 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore | 34 min |
| May 2, 9:27 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 63 min |
| May 2, 10:15 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 2 hr |
| May 2, 10:45 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 60 min |
| May 2, 11:20 AM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Clay, Montgomery, Webster | 115 min |
| May 2, 11:38 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 67 min |
| May 2, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery, Webster | 60 min |
| May 2, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Oktibbeha, Webster | 55 min |
| May 2, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 47 min |
| May 2, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 53 min |
| May 2, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 53 min |
| May 2, 5:37 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 37 min |
| May 2, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Neshoba, Scott, Winston | 57 min |
| May 2, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.